Mississippi, 2002Damaging Wind in Mississippi, June 4, 2002
June 4, 2002 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 8:40 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 4, 8:40 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT TUE JUN 4 2002
LINGERING SHOWERS STILL AROUND. ONE CLUSTER OVER COPIAH CO AND THE
OTHERS IN WEST CENTRAL AL. THESE ARE ALL MOVING SLOWLY NNW. LOSS OF
HEATING HAS ALLOW FOR THE WEAKENING OF THE STORMS TO OUR EAST...BUT
PROPAGATING OUTFLOWS STILL HAVE ENOUGH DEPTH TO FIRE NEW CELLS. THE
ACTIVITY OVER COPIAH CO IS LOCATED WITHIN A NARROW AXIS OF HIGHER
INSTABILITY...GENERALLY FROM MCB TO TVR TO LLQ. AS TEMPS CONTINUE TO
LOWER...THIS ACTIVITY SHOULD DIMINISH.
IN SUMMARY...WILL NOT ISSUE AN UPDATE RIGHT NOW. WILL WAIT UNTIL ALL
CONVECTION HAS GONE AWAY. WHEN AN UPDATE IS ISSUED...WILL RAISE
TEMPS A TAD WESTERN ZONES TONIGHT. WILL ALSO RAISE TEMPS FOR
WED...AS MOST OF THE FORECAST AREA WILL REACH THE LOWER 90S ONCE
AGAIN. THERE WILL BE INCREASING LOW LEVEL MOISTURE IN THE
AFTERNOON...BUT WE SHOULD SEE THE LOWER 90S BEFORE THAT MOISTURE
AFFECTS MAX TEMPS.
UPDATED NUMBERS...
JAN 72/92/70/87/69
MEI 69/92/70/86/68
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
36
In the hours before
Special weather statement, Jun 4, 8:05 PM CST, 1 hour 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT TUE JUN 04 2002
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jun 4, 9:12 PM CST, 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT TUE JUN 04 2002
...THUNDERSTORMS...
VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI
TONIGHT. THESE STORMS WILL NOT BE SEVERE.
ONE OR TWO THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM
NATCHEZ TO MAGEE THROUGH 2 AM. A WEAK UPPER SYSTEM PARKED OVER
THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO
PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS
CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL
DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND
THUNDERSTORMS WILL END.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Hinds
- When
- June 4, 9:45 PM CST
- Where
- Hinds County, Raymond
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.267, -90.433
Numerous large limbs were blown down between Edwards and Raymond. Debris had to be removed from the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 4, 2002$10 million · F0 · 77 events
- Flood and Hail in Georgia, June 4, 2002$451,000 · 1 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 4, 2002$423,000 · 1 in hail · 30 events
- Flash Flood and Damaging Wind in Ohio, June 4 to 5, 2002$758,000 · 2 events
- Flash Flood in Wisconsin, June 4, 2002$700,000 · 1 event
- Damaging Winds in Indiana, June 4, 2002$320,000 · 80 kt wind · 17 events
- Hail and Damaging Winds in Ohio, June 4, 2002$325,000 · 1.25 in hail · 16 events
- Flash Flood in Iowa, June 4, 2002$475,000 · 1 event
- Flash Flood and Damaging Winds in Kansas, June 4, 2002$300,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Texas, June 4, 2002$130,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Florida, June 4, 2002$117,000 · 1 in hail · 5 events
- Flood in Iowa, June 4, 2002$130,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294406.